If you give your baby Calpol or other forms of paracetamol, you are increasing your baby’s risk to develop allergies and asthma, a study suggests.



Babies fed with the medicine in the first 15 months of their life are at much higher risk of suffering from allergies, the study claims.

Moreover, it was found that they are twice as likely to have suffered from wheezing and other symptoms of asthma by the time they were six. 

They are also three times more at risk from having allergies such ashayfever, the study further suggests.




The study, published in the journal Clinical and Experimental Allergy, made use of data on 1,500 babies and young children up to the age of six in New Zealand.

Despite the result, the researchers cannot be sure on the existence of the link. 

However, some experts believe paracetamol causes changes in children's body that make them more vulnerable to certain inflammations and allergies.

Professor Julian Crane, who led the study, told Daily Mail:

“We need clinical trials to see whether these associations are causal or not, and to clarify the use of this common medication.”

Dr. Crane added that the benefits of the medication outweigh the allergy risk. Thus, Dr. Crane says parents should not stop giving the medication to their children.